Alert archive / Nevada / Wind Advisories in 2026
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 11, 2026, 11:47 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 12, 2026, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 11:47 AM PDT (18:47 UTC)
- In effect from
- Mar 12, 2026, 10:00 AM PDT
- Expired
- Mar 12, 2026, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS75 KLKN 111847 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1147 AM PDT Wed Mar 11 2026 NVZ031-033-034-039-120700- /O.NEW.KLKN.WI.Y.0004.260312T1700Z-260313T0300Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Midas, Owyhee, Mountain City, Jarbidge, West Wendover, Ruby Lake, Oasis, Gibbs Ranch, Tuscarora, and Charleston 1147 AM PDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From 10 AM Wednesday to 8 PM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
5 follow-up statements
351 WWUS75 KLKN 121418 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 718 AM PDT Thu Mar 12 2026 NVZ031-033-034-039-130300- /O.CON.KLKN.WI.Y.0004.260312T1700Z-260313T0300Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch, Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and Mountain City 718 AM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
021 WWUS75 KLKN 121823 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1123 AM PDT Thu Mar 12 2026 NVZ031-033-034-039-130800- /O.NEW.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch, Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and Mountain City 1123 AM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. For the High Wind Watch, west winds 25 to 35 mph with gusts up to 60 mph. The chance for gusts up to 60 mph is 55-60%. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties, especially along summits and passes. * WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
100 WWUS75 KLKN 121829 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1129 AM PDT Thu Mar 12 2026 NVZ030-035>038-040-130800- /O.NEW.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Pinto Summit, Dunphy, South Fork, Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka, Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley, Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille, Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee, Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy, Preston, Elko, and Garden Pass 1129 AM PDT Thu Mar 12 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties, especially along passes and summits. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ031-033-034-039-130800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ /O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch, Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and Mountain City 1129 AM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the High Wind Watch, west winds 20 to 30 mph with gusts up to 50 mph possible. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
992 WWUS75 KLKN 122056 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 156 PM PDT Thu Mar 12 2026 NVZ031-033-034-039-130800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ /O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch, Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and Mountain City 156 PM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. For the High Wind Watch, west winds 25 to 35 mph with gusts up to 60 mph. The chance for gusts up to 60 mph is 55-60%. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-035>038-040-130800- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Pinto Summit, Dunphy, South Fork, Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka, Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley, Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille, Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee, Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy, Preston, Elko, and Garden Pass 156 PM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 97
309 WWUS75 KLKN 130243 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 743 PM PDT Thu Mar 12 2026 NVZ031-033-034-039-132145- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/ /O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Owyhee, Oasis, Gibbs Ranch, Tuscarora, West Wendover, Ruby Lake, Charleston, Jarbidge, Midas, and Mountain City 743 PM PDT Thu Mar 12 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IN EFFECT TODAY WILL EXPIRE AT 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NVZ030-035>038-040-132145- /O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko-Northwestern Nye- Including the cities of Tonopah, Ruth, Argenta, Elko, Manhattan, Crescent Valley, Palisade, Pinto Summit, Round Mountain, Eureka Airport, Beowawe, Cherry Creek, Dufferena, McGill, Ely Airport, Battle Mountain, Diamond Valley, Jiggs, Valmy, Emigrant Pass, Lund, Garden Pass, Ely, Golconda, Grass Valley, Preston, Lee, Winnemucca, South Fork, Spring Creek, Eureka, Lamoille, Hickison Summit, Ryndon, and Dunphy 743 PM PDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, Humboldt, and Northwestern Nye Counties. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:36 AM PDT, 10 hours 11 minutes earlier. Its key messages:
- * Warming temperatures and quiet conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend.
Area forecast discussion, Mar 11, 1:36 AM PDT, 10 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 136 AM PDT Wed Mar 11 2026 .KEY MESSAGES... * Warming temperatures and quiet conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend. && .UPDATE... Issued at 130 AM PDT Wed Mar 11 2026 Under the influence of high pressure to the southwest the quiet pattern will continue over the region for the next several days. Afternoon winds continue to be the biggest forecast challenge. Current models are increasing wind speeds Thursday afternoon warranting a potential Wind Advisory for northeastern NV. No changes to the forecast needed at this time. && .DISCUSSION... (Today through next Wednesday) WEATHER PATTERN OVERVIEW: By Wednesday afternoon, the influence from the low pressure system will weaken as it moves further eastward towards southern U.S. while the high pressure over the Pacific moves east and into the western U.S. This will lead to warmer temperatures over the southwest from Thursday through the weekend with highs approaching near record for this time of year in the 60s to 70s. Light to breezy westerly winds Thursday through Sunday up to 5-15 mph with gusts as high as 25 mph. Recent model consistency is showing an upper trough from the north pushing into the Northern Rockies by Saturday, which will try to flatten the upper ridge and push just enough into the OR/ID/NV border. Recent model runs is showing increasing chances for precipitation up to 30-45%, however this is expected to remain along the mountain ranges in northwestern Humboldt and northern Elko county with very light amounts only up to 0.01 inches. Increasing northwesterly winds are expected with the passing trough, up to 15-25 mph, gusts as high as 30-40 mph with the strongest winds over Elko County. After the trough quickly passes, models show the upper ridge strengthen back up over the southwest, with a 90% confidence of reaching towards the warmest record for high temperatures in March across central and northern Nevada. FORECAST CONFIDENCE & DEVIATIONS: High confidence for potentially near record temperatures through next weekend. Low to moderate confidence for a weekend system over northern Nevada. No changes to the grids were made at this time. && .AVIATION... Look for VFR conditions over all terminals for the next 24 hour period. Breezy westerly/northwesterly winds this afternoon up to 10-15 kts with gusts as high as 20-30 kts as the upper trough to the north tighten the pressure gradients. Clouds from the upper trough will keep CIG levels in the northern terminals ranging from FL100 to FL150, clearing out this evening. && .LKN Watches/Warnings/Advisories... None. && UPDATE...99 DISCUSSION...97 AVIATION...97
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.